Alert archive / Montana / Wind Chill Warnings in 2020
Wind Chill Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill warning at Jan 17, 2020, 8:31 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2020, 8:31 PM MST (03:31 UTC)
- Expired
- Jan 18, 2020, 12:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
859 WWUS45 KTFX 180331 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 831 PM MST Fri Jan 17 2020 MTZ011-044-045-047-181900- /O.UPG.KTFX.WC.Y.0001.000000T0000Z-200118T1900Z/ /O.NEW.KTFX.WC.W.0002.200118T0331Z-200118T1900Z/ Hill-Toole-Liberty-Blaine- Including Havre, Rocky Boy, Rudyard, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 831 PM MST Fri Jan 17 2020 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY... * WHAT...Dangerously cold wind chills occurring. Wind chills as low as 45 below zero. * WHERE...Hill, Toole, Liberty and Blaine. * WHEN...Until noon MST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ009-010-012-013-046-048>051-181900- /O.CON.KTFX.WC.Y.0001.000000T0000Z-200118T1900Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Judith Basin-Fergus- Including Logan Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 831 PM MST Fri Jan 17 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * WHAT...Very cold wind chills occurring. Wind chills as low as 35 below zero. * WHERE...Portions of central and north central Montana. * WHEN...Until noon MST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/greatfalls
2 follow-up statements
099 WWUS45 KTFX 181608 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 908 AM MST Sat Jan 18 2020 MTZ009-012-048-050-051-181715- /O.CAN.KTFX.WC.Y.0001.000000T0000Z-200118T1900Z/ Northern Rocky Mountain Front-Cascade- Southern Rocky Mountain Front-Judith Basin-Fergus- 908 AM MST Sat Jan 18 2020 ...WIND CHILL ADVISORY IS CANCELLED... Although cold temperatures will continue to be found through this morning, winds will remain light and bring minimal reductions in wind chills. Those venturing outdoors should still wear appropriate clothing, including a hat and gloves. $$ MTZ011-044-045-047-181900- /O.CON.KTFX.WC.W.0002.000000T0000Z-200118T1900Z/ Hill-Toole-Liberty-Blaine- Including Havre, Rocky Boy, Rudyard, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 908 AM MST Sat Jan 18 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Dangerously cold wind chills occurring. Wind chills as low as 45 below zero. * WHERE...Blaine, Liberty, Toole and Hill. * WHEN...Until noon MST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ010-013-046-049-181900- /O.CON.KTFX.WC.Y.0001.000000T0000Z-200118T1900Z/ Eastern Glacier-Chouteau-Eastern Pondera-Eastern Teton- Including Cut Bank, Fort Benton, Carter, Big Sandy, Brady, Conrad, Fairfield, and Dutton 908 AM MST Sat Jan 18 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Very cold wind chills occurring. Wind chills as low as 35 below zero. * WHERE...Eastern Teton, Eastern Pondera, Eastern Glacier and Chouteau. * WHEN...Until noon MST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/greatfalls
746 WWUS45 KTFX 181845 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1145 AM MST Sat Jan 18 2020 MTZ011-047-182100- /O.EXP.KTFX.WC.W.0002.000000T0000Z-200118T1900Z/ /O.EXB.KTFX.WC.Y.0001.200118T1900Z-200119T1200Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 1145 AM MST Sat Jan 18 2020 ...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Hill and Blaine. * WHEN...Until 5 AM MST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ044-045-181945- /O.EXP.KTFX.WC.W.0002.000000T0000Z-200118T1900Z/ Toole-Liberty- Including Shelby, Sunburst, Chester, and Whitlash 1145 AM MST Sat Jan 18 2020 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... Very cold wind chills are no longer expected. $$ MTZ010-013-046-049-181945- /O.EXP.KTFX.WC.Y.0001.000000T0000Z-200118T1900Z/ Eastern Glacier-Chouteau-Eastern Pondera-Eastern Teton- Including Cut Bank, Fort Benton, Carter, Big Sandy, Brady, Conrad, Fairfield, and Dutton 1145 AM MST Sat Jan 18 2020 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY... Very cold wind chills are no longer expected. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Jan 17, 4:35 PM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 17, 4:35 PM MST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 435 PM MST Fri Jan 17 2020 .SYNOPSIS... An upper level ridge of high pressure will slowly build over the region over the next few days. Expect another cold night tonight, especially over North Central MT and in the higher valleys of Southwest MT. There will be a chance for snow on Saturday night in the Havre area, as an upper level disturbance moves through. On Sunday, warmer air will start to move into the region, with afternoon highs possibly above normal or portions of Central and Southwest MT. && .DISCUSSION... Tonight through Sunday...Most of the snow has diminished over Southwest MT, thus the winter weather advisory has been cancelled for that region. Over North Central MT, very cold temperatures will continue, along with breezy winds. Thus the wind chill advisory has been extended until Noon on Saturday over North Central MT. With clearing skies tonight in Southwest MT, some higher valleys could also get very cold. The next upper level disturbance moves through mostly the Havre area on Saturday night and into Sunday morning. Some light snow is possible in this region. Overall, most snow accumulations will be less than one half inch. On Sunday, warmer air will try to push northward into North Central MT. The warm air is forecast to move to just north of Great Falls by late Sunday afternoon. However, sometimes the warm air does not move in quite as fast, thus some adjustments are possible to the high temperatures for Sunday. Monday through Friday...The warm air is forecast to continue to move northward on Monday, reaching the Havre area by late in the day. With fairly strong winds developing on Monday night over North Central MT, warmer air should be able to move into all areas of the region by Tuesday. Temperatures could be near 10 degrees above normal by early next week over portions of the region. It could also be windy at times Monday into Tuesday in the Browning/Cut Bank areas. The main weather event for next week will be Tuesday night into Wednesday, and mostly over Southwest MT, as a storm system to our south moves through the region. Southwest MT will be on the northern fringes of that system, so I am not expecting a significant snowfall for this event at this time. Generally above normal temperatures will continue for the 2nd half of next week as a northerly flow aloft develops over the region. Brusda && .AVIATION... Updated 435 PM MST Fri Jan 17 2020 (18/00Z TAF Period) VFR conditions are generally expected across the forecast area for much of this 24-hr period, unless otherwise mentioned. A high pressure ridge will gradually move into the area, but areas of mid and high cloudiness will move through the ridge. Patchy fog may develop in some low-lying areas, but confidence is low that it will directly impact any of the terminals. Weak disturbances moving through the ridge will also bring areas of mountain snow mainly after 06Z, and some of these showers may impact the KWYS terminal area with periods of MVFR conditions. Coulston && .HYDROLOGY... The flood warning will continue for the city of Choteau until further notice. Flooding from Spring Creek continues to impact portions of the city. Temperatures should go above freezing in this area on Sunday, but it will take some time after temperatures go above freezing for the ice jam to break up. Ice jams have also developed on portions of the Missouri River, from the city of Great Falls, to the James Kipp Campground in Fergus county. No flooding has developed from these ice jams as of now, but with temperatures below freezing, the ice jam potential will continue for the next several days. && .PRELIMINARY POINT TEMPS/POPS... GTF -12 14 8 38 / 0 0 0 0 CTB -21 7 2 34 / 0 0 0 0 HLN 9 31 19 39 / 0 0 0 0 BZN 6 33 17 39 / 0 0 0 0 WYS -10 22 7 29 / 30 30 20 0 DLN 11 29 15 34 / 0 0 0 0 HVR -18 1 -6 18 / 0 0 30 0 LWT -12 19 8 38 / 0 0 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon MST Saturday Blaine...Cascade... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
Nearby
Wind Chill Warnings in Montana, 2020Every wind chill warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.